Alert archive / Texas / River Flood Warnings in 2022
River Flood Warning 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 22, 2022, 7:51 PM CDT for Brewster County, Texas. It took effect at Aug 23, 2022, 8:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2022, 7:51 PM CDT (00:51 UTC)
- In effect from
- Aug 23, 2022, 8:00 PM CDT
- Expired
- Aug 23, 2022, 3:10 AM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Johnson Ranch (TELT2).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
572
WGUS44 KMAF 230051
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
751 PM CDT Mon Aug 22 2022
...The National Weather Service in Midland/Odessa TX has issued a
Flood Warning for the following rivers in Texas...
Rio Grande at Johnson Ranch affecting Brewster County.
Rio Grande at Boquillas affecting Brewster County.
.Thunderstorms have produced very heavy rainfall over the past few
days in Mexico over the Rio Conchos basin. As a result, very high
flows are coming out of the Rio Conchos into the Rio Grande at
Presidio. This activity will continue at least over the next few
days. Additional rainfall over the next few days could result in
additional rises and/or flooding.
For the Rio Grande...including Johnson Ranch, Boquillas...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at www.weather.gov.
The next statement will be issued Tuesday morning at 800 AM CDT.
&&
TXC043-231300-
/O.NEW.KMAF.FL.W.0009.220824T0100Z-220825T0022Z/
/TELT2.1.ER.220824T0100Z.220824T0900Z.220824T1221Z.NO/
751 PM CDT Mon Aug 22 2022
...FLOOD WARNING IN EFFECT FROM TUESDAY EVENING TO WEDNESDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Rio Grande at Johnson Ranch.
* WHEN...From Tuesday evening to Wednesday evening.
* IMPACTS...At 12.0 feet (3.7 meters), the river reaches bankfull,
minor lowland flooding occurs, and no significant damage is
expected.
At 15.0 feet (4.6 meters), flood stage is reached. Moderate
lowland flooding begins. Roads that lead to Cottonwood Campground
and River Road may flood. Stages are practically synonymous with
the gage at Cottonwood Campground at Castolon (CSTT2), and
therefore represent the reach from Santa Elena Canyon through
Cottonwood Campground, where damage may occur. Cattle also graze
in the lowlands, and may be threatened.
* ADDITIONAL DETAILS...
- At 7:15 PM CDT Monday the stage was 10.6 feet (3.2 meters).
- Forecast...The river will rise to 14.5 feet (4.4 meters)
tomorrow morning. It will then fall to 14.1 feet (4.3 meters)
tomorrow afternoon. It will rise above flood stage tomorrow
evening to 16.6 feet (5.1 meters) early Wednesday morning. It
will then fall below flood stage Wednesday morning.
- Flood stage is 15.0 feet (4.6 meters).
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
Below are the latest river stages and forecasts (feet):
Fld Observed Tue Tue Wed Wed
Location Stg Stg Day/Time 1am 1pm 1am 1pm
Rio Grande
Johnson Ranch 15.0 10.6 Mon 7pm 12.8 14.1 16.4 10.7
Below are the latest river stages and forecasts (meters):
Fld Observed Tue Tue Wed Wed
Location Stg Stg Day/Time 1am 1pm 1am 1pm
Rio Grande
Johnson Ranch 4.6 3.2 Mon 7pm 3.9 4.3 5.0 3.3
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305
2895 10338
$$
TXC043-231300-
/O.NEW.KMAF.FL.W.0010.220824T0936Z-220826T0201Z/
/BOQT2.1.ER.220824T0936Z.220824T1200Z.220824T1400Z.NO/
751 PM CDT Mon Aug 22 2022
...FLOOD WARNING IN EFFECT FROM LATE TUESDAY NIGHT TO LATE THURSDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Rio Grande at Boquillas.
* WHEN...From late Tuesday night to late Thursday evening.
* IMPACTS...At 12.0 feet (3.7 meters), the river reaches bankfull,
and no damage is expected. Preparations may be necessary to
remove water pumps. The park should be notified at this time if
additional rises are expected so they will have time to remove the
pumps.
At 13.0 feet (4.0 meters), the river reaches minor flood stage.
Water reaches the water pumps maintained by the park service that
are used to water the campgrounds and to provide water to the
employee living quarters. It may be necessary for park personnel
to remove the pumps.
At 15.0 feet (4.6 meters), the river reaches moderate flood
stage. Water pumps submerge.
* ADDITIONAL DETAILS...
- At 7:00 PM CDT Monday the stage was 6.3 feet (1.9 meters).
- Forecast...The river will rise to 11.5 feet (3.5 meters)
early tomorrow afternoon. It will then fall to 11.1 feet (3.4
meters) tomorrow evening. It will rise above flood stage
early Wednesday morning to 13.4 feet (4.1 meters) Wednesday
morning. It will then fall below flood stage late Wednesday
morning.
- Flood stage is 13.0 feet (4.0 meters).
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
Below are the latest river stages and forecasts (feet):
Fld Observed Tue Tue Wed Wed
Location Stg Stg Day/Time 1am 1pm 1am 1pm
Rio Grande
Boquillas 13.0 6.3 Mon 7pm 8.0 11.5 12.2 10.6
Below are the latest river stages and forecasts (meters):
Fld Observed Tue Tue Wed Wed
Location Stg Stg Day/Time 1am 1pm 1am 1pm
Rio Grande
Boquillas 4.0 1.9 Mon 7pm 2.4 3.5 3.7 3.2
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2986 10268
2986 10247 2969 10238 2965 10263 2931 10279
2912 10292
$$
James Deberry1 follow-up statement
989
WGUS84 KMAF 230810 RRA
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
310 AM CDT Tue Aug 23 2022
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Johnson Ranch affecting Brewster County.
TXC043-230915-
/O.CAN.KMAF.FL.W.0009.220824T0100Z-220823T0810Z/
/TELT2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
310 AM CDT Tue Aug 23 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Rio Grande at Johnson Ranch.
* ADDITIONAL DETAILS...
- At 2:15 AM CDT Tuesday the stage was 11.6 feet (3.5 meters).
- Forecast...The river will rise to 11.9 feet (3.6 meters)
early this morning. It will then fall to 11.1 feet (3.4
meters) late this morning. It will rise to 13.2 feet (4.0
meters) late this evening. It will then fall again and remain
below flood stage.
- http://www.weather.gov/safety/flood
&&
Below are the latest river stages and forecasts (feet):
Fld Observed Tue Tue Wed Wed
Location Stg Stg Day/Time 7am 7pm 7am 7pm
Rio Grande
Johnson Ranch 15.0 11.6 Tue 2am 11.5 12.9 12.1 10.5
Below are the latest river stages and forecasts (meters):
Fld Observed Tue Tue Wed Wed
Location Stg Stg Day/Time 7am 7pm 7am 7pm
Rio Grande
Johnson Ranch 4.6 3.5 Tue 2am 3.5 3.9 3.7 3.2
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305
2895 10338
$$
Samantha ZuberWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 22, 6:25 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 22, 6:25 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 625 PM CDT Mon Aug 22 2022 ...New AVIATION... .SHORT TERM... (This afternoon through Tuesday night) Issued at 156 PM CDT Mon Aug 22 2022 NW flow aloft with lessening influence from the departing shrtwv trof to the e. The primary mid-level theta-e ridge axis has shifted s as has the front, but RH at 7h and 5h will be some what slow to decrease across the PB. Satellite indicates rapidly cooling tops near the Rio Grande where L90s/U60s (T/Td) have made for strong SB instability with a high probability of heavy rain. Recently river levels on Rio Grande have fallen below action stage, but with renewed heavy rain flooding/flash flooding of Rio Grande tributaries and on Rio Grande are still a possibility. Elsewhere storms that form this afternoon will slowly decrease into the evening, but the possibility of a SHRA/TSRA will remain thru the night across the Trans Pecos where said theta-e ridge will reside. Despite the cyclonically curved nw flow aloft PoPs will decrease Tue, especially for areas n of I-20 with a gradual taper from isold near I-20 to scattered PoPs in the Trans Pecos. NBM PoPs again seem too high and have trended down. Mid-level theta-e ridge lingers INVOF Rio Grande and low order PoPs are justified there into Wed AM, again NBM is too high. As far as temps go Tue AM will be nice low/mid 60s far NW CWFA, mid/upper 60s most of PB, and 50s mtns. Increased insolation Tue PM will push temps into mid/upper 80s for most areas. && .LONG TERM... (Wednesday through Sunday) Issued at 156 PM CDT Mon Aug 22 2022 Continued rain chances and below normal temperatures will be the rule through the extended. Aloft, ridging will remain over the western CONUS while a longwave trough slowly progresses toward the East Coast, maintaining weak northerly to northwesterly flow over Southeast New Mexico and West Texas later this week. At the surface, easterly upslope flow will continue, maintaining thunderstorm chances each day across the higher terrain and for locations south of I-20, particularly those along and south of I-10. Given a lack of significant upper support, severe weather is not expected, with heavy rain and associated flooding/flash flooding remaining the primary concerns with storms that develop. Given the southern focus for storm development through the end of the week, flooding concerns may evolve across the Davis Mountains and Big Bend Area, as well as through the Rio Grande Valley where elevated flows have been observed due to heavy rains over the Rio Conchos basin. Heading into the weekend, southerly surface flow looks to return to the region, coincident with a shortwave moving through the Central Plains. The passing shortwave will yield an expansion in rain chances over the weekend, with this weekend looking like the next good opportunity for storms over the Permian Basin. Temperatures will remain below normal with highs in the 80s for most Wednesday and Thursday, with a warming trend expected through the weekend with highs in the lower 90s expected to return for areas north of I-10. Lows will also remain on the mild side, in the middle 60s and lower 70s midweek onward. && .AVIATION... (00Z TAFS) Issued at 621 PM CDT Mon Aug 22 2022 VFR conditions should prevail next 24 hours most terminals. Forecast soundings suggest MVFR cigs will be possible, mainly KMAF/KFST, but drier air is moving in behind the front, and this (and mid/high cloud) may keep cigs from lowering further. Otherwise, light post-frontal winds will veer slightly through the forecast period. Convection will be possible, but chances are too low for a mention attm. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 86 69 88 / 20 30 10 20 Carlsbad 67 84 67 85 / 40 30 20 30 Dryden 73 87 72 87 / 50 50 40 60 Fort Stockton 69 84 70 86 / 40 50 30 50 Guadalupe Pass 62 75 63 77 / 40 40 30 40 Hobbs 65 82 65 85 / 30 20 20 20 Marfa 62 78 61 79 / 50 50 40 70 Midland Intl Airport 68 84 68 88 / 30 20 10 30 Odessa 69 84 69 87 / 30 20 20 30 Wink 69 86 69 88 / 40 30 20 30 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...49 LONG TERM....84 AVIATION...44
Hazardous weather outlook, Aug 22, 2:26 PM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 226 PM CDT Mon Aug 22 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-231930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 226 PM CDT Mon Aug 22 2022 /126 PM MDT Mon Aug 22 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Scattered to numerous showers and storms are expected this afternoon and tonight mainly across the Lower Trans Pecos and Big Bend. The main concern with these storms will be heavy rain that could produce flooding and flash flooding, as well as river flooding along the Rio Grande. Additional river flooding is possible along the Pecos River east of Artesia. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms are possible through Tuesday and may produce heavy rainfall which could result in additional flooding and flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:48 PM CDT | River Flood Warning | MAF | Presidio | 14 hr |
| Aug 22, 7:48 PM CDT | River Flood Warning | MAF | Brewster | 7 hr |
| Aug 22, 7:51 PM CDT | River Flood Warning | MAF | Brewster | 7 hr |
| Aug 23, 3:05 AM CDT | River Flood Warning | MAF | Presidio | 7 hr |
Nearby
River Flood Warnings in Texas, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.